Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 5, 2021, 8:06 PM EDT for Brevard County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2021, 8:06 PM EDT (00:06 UTC)
- Expired
- May 5, 2021, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:18 PM EDT | TSTM WND GST 48 | Patrick Air Force Base, FL | PATRICK SPACE FORCE BASE MEASURED WIND GUST OUT OF 330/41 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
274
WWUS82 KMLB 060006
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
806 PM EDT Wed May 5 2021
FLZ045-047-053-147-060045-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
806 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm over
Canaveral Groves, or near Lone Cabbage Fish Camp, moving east at 30
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 8056 2834 8057 2815 8054 2813 8055
2814 8091 2833 8123 2845 8110 2875 8065
2860 8054 2846 8049
TIME...MOT...LOC 0006Z 260DEG 28KT 2841 8086
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 5, 2:57 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 5, 2:57 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion...CORRECTED HEADER
National Weather Service Melbourne FL
257 PM EDT Wed May 5 2021
.DISCUSSION...
...Near Record Heat Across East Central Florida This Afternoon...
Current-Tonight...Surface high pressure ridging continues across the
south-central FL peninsula with mid-level ridging stationed over the
Bahamas. A weak mid-level disturbance will push off the Atlc
Seaboard this afternoon with thin area of vorticity stretched out
across north Fl. An associated weak surface front will push into the
Deep South (well north of ECFL) and then a little further southward
into north/north-central FL overnight. A very warm afternoon with
near record high temperatures across ECFL. A list for record highs
for today and warm mins for overnight tonight into Thursday morning
exists below.
The 15Z KXMR sounding came in with a PWAT of only 1.21 inches. A
little cooling has taken place aloft since 10Z with a 500 mb temp of
-6.4C. USAF Cape wind profilers show predominantly SW-W flow
averaging near 15 kts. SWRLY flow across the interior with winds
backing near the Space/Treasure coasts due to sea breeze formation
and only slow push inland this afternoon. The west coast counterpart
remains more dominant with an eventual collision expected across the
eastern peninsula late in the day/early evening. The greatest
coverage potential continues to be near the Cape southward where
deepest moisture will pool combined with the strongest boundary
collisions. Threats include torrential downpours, occasional to
frequent cloud to ground lightning, gusty winds of 40 to 50 mph and
perhaps some small hail. The activity will gradually diminish thru
late evening and push offshore with mostly dry conditions by/after
midnight, except for ISOLD convection over the adjacent Atlc waters.
Overnight lows continue mild with humid conditions. Mins in the L70s.
Thu...A weak frontal boundary, initially over the north-central
peninsula, will slowly move southward into the central peninsula
during the day. Any outflow boundaries from the previous night's
convection could push out ahead of the front and provide a focus for
some isolated morning convection, especially across the I-4
corridor. Otherwise, there will be increasing shower/lightning storm
chances during the afternoon with surface heating, pooling moisture,
and boundary collisions. The WCSB will again be dominant and move
across the peninsula quicker. The ECSB will be pinned closer towards
the coast and we expect SCT-NMRS showers/storms across the eastern
peninsula during the late afternoon/early evening once again.
A few storms could be strong to severe as outlined by the Marginal
Risk (Day 2) from the Storms Prediction Center. Torrential
downpours, occasional to frequent cloud to ground lightning, gusty
winds of 40 to 50 mph, and small hail are all in play. However,
cannot rule out one or two storms with winds to 60 mph, quarter-size
hail, and an isolated weak tornado as well.
Clouds will be on the increase and along with any precip around
could keep afternoon maxes down a few to several degrees from Wed.
For now, going with U80s at the coast and U80s to L90s inland.
Thu Night...Prefrontal convection is expected into late Thu evening
with the highest coverage along the Treasure Coast in the early
evening before much of the activity pushes east over the Atlantic
through the late night hours. Winds will switch to the west to
northwest with the frontal passage with lows in the 60s expected.
Friday...Mainly dry and warm weather is expected Friday behind the
front with high temps in the mid 80s nrn zones to upper 80s to near
90 across Okeechobee county. Some lingering moisture across the
southern Treasure Coast and Okeechobee county will support a slight
shower or storm chance across the far south. Northwest winds will
average 10 to 15 mph into the afternoon with lower relative humidity
expected behind the front.
Friday night-Wednesday...Dry conditions then dominate Friday night
through Saturday as the front pushes over far south FL. A rather
cool Friday night is in store with lows in the mid to upper 50s
inland and the 60s along the beaches. NE winds are expected across
the CWA through Saturday as a surface low-pressure develops between
Miami and The Bahamas. Meanwhile, surface high pressure over GA will
move eastward over the Atlantic, causing onshore flow to return
Saturday night. Moisture increases through Tuesday as southeast flow
continues with the surface ridge axis draping over FL. The return of
significant moisture and WAA, will interact with the seabreeze to
create isolated to scattered showers and thunderstorms daily mainly
Monday through Wednesday. Most of the activity on Sunday will be
focused near Lake Okeechobee, where returning moisture is greatest.
Temperatures will warm up a bit heading into early next week, with
highs in the upper 80s to lower 90s and lows in the upper 60s to
lower 70s Sunday through Wednesday.
&&
.AVIATION...Continued mainly VFR. Light SW/WSW winds increasing this
afternoon and occasionally gusty across the interior with winds
backing ESE/SE near the Space/Treasure coasts in the afternoon and
becoming breezy here. The westerly sea breeze will be more active
and push inland quicker today. Late afternoon/evening convection
will favor the eastern peninsula and generally S/E of KMCO. Activity
pushes off of the east coast and diminishes thru mid to late
evening. Brief MVFR conditions in/around late day/evening
convection. Light SW-W winds again this evening and overnight
areawide. Conditions mostly dry overnight across land.
&&
.MARINE...Current-Tonight...Winds transitioning to onshore near the
coast and southerly over the open Atlc. Wind speeds may increase in
upwards of 14-18 kts away from the coast and will monitor in the
event Cautionary Statements for winds become necessary. Winds speeds
will gradually decrease after midnight and become SW/W once again.
Late afternoon, ISOLD-SCT, lightning storms may push off of the
Space/Treasure coasts after late boundary collisions across the
eastern peninsula. Mariners will need to keep an eye to the sky
westward and seek safe harbor should storms threaten. Seas AOB 3 ft.
Thu...The surface high pressure ridge axis continues to get pushed
south/east of the local waters with the approach of a weak cold
front that will slowly push south into the local waters during the
day. The pressure gradient remains weak and the initial light
offshore flow will become variable/disrupted as the front pushes
into the area and offshore moving, SCT/NMRS shra's/tsra's, push
through. Winds/seas locally higher invof of convection. A few storms
could be strong/severe with occasional to frequent cloud to water
lightning, torrential downpours, gusty winds in excess of 35 kts,
and hail being the main threats. Else, seas generally AOB 3 ft.
Scattered to numerous showers and lightning storms will continue
into Thursday evening ahead of a cold front that will move south
across the waters late Thursday night into Friday morning. Some of
these storms will be strong, with locally higher winds and seas.
Scattered showers and lightning storms will remain possible through
Thursday night, then decrease in coverage and shift to the southern
waters adjacent to the southern Treasure Coast on Friday. Winds
shift to northwest Friday and northeast by Friday evening and
continue through Saturday as high pressure builds into Florida.
Onshore flow will return by Saturday afternoon as the high pressure
ridge moves east into the Atlantic. Southeasterly flow will be
moderate Saturday night up to 15 knots and persist into early next
week.
&&
.FIRE WEATHER...Friday...Min RHs between 25-30 percent with NW winds
10-15 mph and relatively high ERC values will make for a fire
weather sensitive day across east central FL behind a cold front
that will move through Thu night.
&&
.CLIMATE...Leesburg has a chance to tie their warm min for today,
May 5th of 74 last set in 2010.
Record Highs for Today, May 5th and Record Warm Mins for Tomorrow,
Thursday, May 6th.
RECORD RECORD
DATE HIGH DATE WARM MIN
DAB 05-May 94 1938 06-May 73 2003
LEE 05-May 92 2009 06-May 76 2003
SFB 05-May 94 1956 06-May 74 2003
MCO 05-May 96 1915 06-May 73 2003
MLB 05-May 93 1948 06-May 77 2002
VRB 05-May 94 2020 06-May 75 1956
FPR 05-May 94 1917 06-May 76 1956
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 88 64 82 / 10 60 20 0
MCO 73 90 67 86 / 10 60 20 0
MLB 72 90 68 83 / 40 60 30 10
VRB 71 90 66 84 / 40 70 30 10
LEE 74 89 66 84 / 10 60 10 0
SFB 73 90 65 85 / 10 60 20 0
ORL 75 91 68 85 / 10 60 20 0
FPR 70 90 68 85 / 30 60 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM...Sedlock
LONG TERM....Volkmer
AVIATION...Sedlock
DATAC...HaleyHazardous weather outlook, May 5, 5:57 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 557 PM EDT Wed May 5 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 557 PM EDT Wed May 5 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms are expected to develop along the sea breeze once again this afternoon into the evening across East Central Florida. Storm initiation is expected in the interior, with storms moving east through the evening. Highest coverage is expected to be near and south of Cape Canaveral. Threats include torrential downpours, occasional to frequent cloud to ground lightning, and gusty winds of 40 to 50 mph. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms may produce wind gusts to around 35 knots over interior lakes as well as the Intracoastal and nearshore Atlantic during the late afternoon and early evening, especially from the Cape southward. Boaters should watch for storms approaching from the west today, and seek safe harbor in advance of storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and lightning storms are expected on Thursday along and ahead of an approaching cold front. A few storms may be strong to severe, with strong to possibly damaging wind gusts, hail, frequent cloud to ground lightning strikes and torrential downpours. Drier weather will take hold from late Friday through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy
In the hours before
Special weather statement, May 5, 6:34 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
634 PM EDT Wed May 5 2021
FLZ041-045-046-147-052330-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
634 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
730 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Central Florida, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Titusville, Oviedo, Winter Springs and Winter Park.
LAT...LON 2854 8133 2870 8134 2879 8092 2881 8085
2879 8084 2879 8079 2882 8080 2883 8077
2881 8075 2883 8075 2884 8071 2860 8054
2849 8051
TIME...MOT...LOC 2233Z 263DEG 19KT 2863 8122
LeahySpecial weather statement, May 5, 7:23 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
723 PM EDT Wed May 5 2021
FLZ045-141-147-060015-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-
723 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD...EAST CENTRAL
ORANGE AND EAST CENTRAL VOLUSIA COUNTIES UNTIL 815 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville, moving east at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Titusville, Cocoa, Cocoa Beach, Cape Canaveral and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 8056 2832 8058 2833 8061 2834 8061
2833 8064 2839 8089 2849 8108 2861 8100
2862 8097 2878 8091 2896 8080 2860 8054
2849 8050 2845 8049
TIME...MOT...LOC 2322Z 266DEG 20KT 2861 8084
LeahyLocal storm report, May 5, 7:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
734 PM EDT WED MAY 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
05/05/2021 M51 MPH Brevard FL MESONET
US SPACE FORCE WIND NETWORK TOWER 714 MEASURED A
THUNDERSTORM GUST OUT OF 300/44 KNOTS.
&&
JCPLocal storm report, May 5, 7:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
747 PM EDT WED MAY 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 S PLAYALINDA BEACH 28.61N 80.62W
05/05/2021 M48 MPH Brevard FL MESONET
US SPACE FORCE NETWORK TOWER 211 MEASURED A THUNDERSTORM
GUST OUT OF 280/42 KNOTS.
&&
JCPLocal storm report, May 5, 7:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
757 PM EDT WED MAY 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST TITUSVILLE AIRPORT 28.51N 80.80W
05/05/2021 M49.00 MPH BREVARD FL AWOS
MEASURED THUNDERSTORM GUST OUT OF 310/42 KNOTS.
0745 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.61N 80.67W
05/05/2021 M58.00 MPH Brevard FL MESONET
US SPACE FORCE NETWORK TOWER 412 MEASURED A THUNDERSTORM
WIND GUST OUT OF 280/50 KNOTS.
&&
JCPSpecial weather statement, May 5, 8:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
806 PM EDT Wed May 5 2021
FLZ045-047-053-147-060045-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
806 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm over
Canaveral Groves, or near Lone Cabbage Fish Camp, moving east at 30
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 8056 2834 8057 2815 8054 2813 8055
2814 8091 2833 8123 2845 8110 2875 8065
2860 8054 2846 8049
TIME...MOT...LOC 0006Z 260DEG 28KT 2841 8086
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| May 5, 8:21 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| May 5, 8:41 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| May 6, 12:23 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| May 6, 12:26 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 12:31 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| May 6, 12:42 PM EDT | Special Weather Statement | MLB | Lake | 48 min |
| May 6, 12:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| May 6, 1:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| May 6, 1:16 PM EDT | Special Weather Statement | MLB | Flagler | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 40 min |
| May 6, 1:27 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 48 min |
| May 6, 1:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 6, 1:54 PM EDT | Special Weather Statement | MLB | Lake, Orange | 51 min |
| May 6, 2:00 PM EDT | Special Weather Statement | MLB | Flagler | 15 min |
| May 6, 2:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 6, 2:42 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole | 48 min |
| May 6, 3:28 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| May 6, 3:33 PM EDT | Special Weather Statement | MLB | Okeechobee | 42 min |
| May 6, 3:49 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| May 6, 3:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 6, 5:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| May 6, 6:02 PM EDT | Special Marine Warning | MLB | 43 min | |
| May 6, 6:39 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.